Jump to content

Steve1974: 3 months off Lexapro cold turkey


Steve1974

Recommended Posts

Hello, i had been on Lexapro for 2 years 10 mg and then 5 mg from January 2018 until Mid-july 2018. Following wrong medical advice, I have quit cold turkey at mid-July 2018.

 

 It has been a rollercoaster since .... with good days and bad days:

 

-First 2 weeks: everything great except that I feel I just stepped out of a boat when walking and sweating a lot at the gym. easy. 

-August  : crying spells, snapping easily and difficulty to concentrate. Loss of appetite.

-September: I am more stabilised (Thanks to the gym and being busy) in terms of snapping at others but I am still very sensitive. Also tired. I lost too much weight : I do 35-40 minutes of threadmills as it helps me feeling better. I am self-employed and I have decided  to close my office 6 weeks to travel.

- October: I get a surgery which was planned and which surgery stops me from going to the gym. I am more anxious and physical problems have appeared: back pain at the end of the afternoon (Massage and lying down 30 minutes help), thinning hair, joint and muscle pain (my bones are some day cracking like hell). I am not sleeping well. All of sudden, today, i ran to the toilet to vomit but nothing came out: weird. My body is like tricking me with false disease that stays just one day or two. My moral (moods) is better since taking low dose of HTP-5.

 

I am certainly not happy. I cannot think of any worse situation ever encountered in my life. I keep reading every night (I should stop doing that) about Ssri withdrawal symptoms, searching for success stories, etc. 

 

Three questions:

 

1-Is it too late and dangerous to reinstate (telling me that I should have never quit cold turkey will not help me) ? If so, considering that my last dose was 5 mg of Lexapro at mid-July: what should be my reinstatement dose? 

 

2- if I don't reinstate, in approximately (I know it varies from one person to another) how long should I feel much better?

 

3 any advice as to what I should do is more than welcome

 

This website is great. Thank you all so much for your own courage and help.

 

Steve

 

 

I am a man in his early 40´s. I had been taking Lexapro for 2 years and I have quit Cold Turkey in mid-July 2018.

 

- June 2016+ 2017: 10 mg. of Lexapro

- January 2018: 5 mg of  Lexapro

-Mid-July: I have stopped Cold Turkey.

Link to comment
  • ChessieCat changed the title to Steve1974: 3 months off Lexapro cold turkey
  • Moderator

Hi Steve and welcome to survivingantidepressants.org,

 

This page now acts as your introduction/journal.......you've now introduced yourself to the community.  You can ask questions specific to your situation here and also keep updates on your recovery/healing as well.

 

Thank you for doing a signature.

Any other psych medications prior to the Lexapro can also go in the signature, or medications that you might still be on.

 

Here at Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.
    
This ^ might answer some of your questions regarding reinstating.
 
More links that you may peruse.
 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system.  

 

Omega-3 fatty acids (fish oil) 

 

It's a good idea to start with just one or the other and start low, until you see how you tolerate it.  Many of us become more sensitive to many things during W/D.

 

We don't really recommend 5 HTP in W/D.  Here's what we've got on that:  5 HTP and L tryptophan

How long have you been taking this?  And how much are you taking?

 

All for now.  Welcome again.  I know I didn't thoroughly address all of your questions yet.  Have a look at some of the links.  Often the first post in most links has the most information. 

Oh and hey I also came off Lexapro.......and so.......can relate!

 

Love, peace, healing, and growth,

mmt

 

 

 

Edited by manymoretodays
added link

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment

Thank you very much for accepting me as a new member: I am very happy!!

 

i have been taking the 5 htp since a weeks: 3 times a day 50 mg. I will read your post.

 

During withdrawal symptoms,  for how long approximately do members feel this tiny inside shaking of their bodies, like tiny tiny tremors (restlessness) ?

 

Thank you ! Steve 

I am a man in his early 40´s. I had been taking Lexapro for 2 years and I have quit Cold Turkey in mid-July 2018.

 

- June 2016+ 2017: 10 mg. of Lexapro

- January 2018: 5 mg of  Lexapro

-Mid-July: I have stopped Cold Turkey.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy